One possibility to consider would be a cardiac rehabilitation program. They are covered by insurance and are associated with a lower future risk of heart attack. In addition to providing a structured exercise program in a safe environment, there is also nutritional counseling and sometimes discussions about depression, feelings, etc. Hopefully there is one available in your area.View Thread
It would seem appropriate to consider seeing a cardiologist or have some cardiac testing given her symptoms of edema, chest pain, and shortness of breath. Sometimes doctors recommend an ultrasound of the heart or a stress test to get more information. Would be worth discussing with your doctor.View Thread
it's true that there is a genetic component to coronary disease, in addition to the lifestyle-related risk factors we can control (blood pressure, smoking, exercise, lipids, diabetes) to some extent.
Some doctors believe that a significant family history should lower our threshold to treat with medications (like aspirin or statins) or do testing (like a CT coronary angiogram) but this is a very personal decision for you and your doctor. While you may not make any changes in what you are doing until you are done breastfeeding, it's certainly appropriate to have the conversations with your physician.View Thread
If you are experiencing symptoms suggestive of unstable angina - i.e. symptoms at rest, that do not go away with nitroglycerin, or that are coming on more frequently or with less activity than is typical for you, I do recommend that you seek medical attention.View Thread
It is not typical for people to experience pain in the shoulder/arm more than three months after pacemaker placement - I would recommend you contact your cardiologist to help determine if your pain is being caused by the pacemaker or from another cause.View Thread
Cough is one of the more common side effects from starting new medications, although ACE inhibitors are more commonly associated with cough than aspirin, metoprolol, clopidogrel, or atorvastatin.
Your doctor will likely feel strongly about you continuing the aspirin, clopidogrel and the atorvastatin - but metoprolol is something you might consider discussing with your cardiologist - in the absence of a prior heart attack or decreased heart function, this might be a medication that could be adjusted, changed, or discontinued - definitely discuss with your doctor before making any changes to your medications.View Thread
Some research studies have suggested that a "low risk" stress test may be further worked up by either doing an angiogram/CT or by prescribing medication with similar results, suggesting that patients tend to do well regardless of the approach. Obviously this should be very patient-specific and test-specific, so a good idea to flush things out with your doctor further to make sure you both have a good plan going forward. Take care!View Thread